Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Inequalities between the Chern numbers of a singular fiber in a family of algebraic curves


Authors: Jun Lu and Sheng-Li Tan
Journal: Trans. Amer. Math. Soc. 365 (2013), 3373-3396
MSC (2010): Primary 14D06, 14C21, 14H10
Published electronically: December 3, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In a family of curves, the Chern numbers of a singular fiber are the local contributions to the Chern numbers of the total space. We will give some inequalities between the Chern numbers of a singular fiber as well as their lower and upper bounds. We introduce the dual fiber of a singular fiber, and prove a duality theorem. As an application, we will classify singular fibers with large or small Chern numbers.


References [Enhancements On Off] (What's this?)

  • 1. M. Artin: On isolated rational singularities of surfaces, Amer. J. Math., 88 (1966), 129-136. MR 0199191 (33:7340)
  • 2. T. Ashikaga, M. Ishizaka: Classification of degenerations of curves of genus three via Matsumoto-Montesino's theorem, Tohoku Math. J., 54 (2002), 195-226. MR 1904949 (2003g:14011)
  • 3. T. Ashikaga and K. Konno: Global and local properties of pencils of algebraic curves, Algebraic Geometry 2000, Azumino, Advanced Studies in Pure Mathematics, 36 (2000), 1-49. MR 1971511 (2004f:14051)
  • 4. A. Beauville: L'inégalité pour les surfaces de type générale, Appendix to: O. Debarre, Inégalités numériques pour les surfaces de type general, Bull. Soc. Math. de France, 110 (1982), 319-346. MR 688038 (84f:14026)
  • 5. W. Barth, C. Peter, A. Van de ven: Compact complex surfaces, Berlin, Heidelberg, New York: Springer, 1984. MR 749574 (86c:32026)
  • 6. S. Iitaka: Master degree thesis, University of Tokoyo (1967).
  • 7. K. Kodaira: On compact analytic surfaces, III, Ann. of Math. 78 (1963), no. 1, 1-40. MR 0184257 (32:1730)
  • 8. Y. Namikawa, K. Ueno: On fibers in families of curves of genus two. I, Algebraic Geometry and Commutative Algebra, in honor of Y. Akizuki, Kinokuniya, Tokoyo (1973), 297-371. MR 0384794 (52:5667a)
  • 9. A. P. Ogg: On pencils of curves of genus two, Topology, 5 (1966), 355-362. MR 0201437 (34:1321)
  • 10. F. Polizzi: Numerical properties of isotrivial fibrations, Geom. Dedicata, 147 (2010), 323-355. MR 2660583 (2011g:14023)
  • 11. S.-L. Tan: On the base changes of pencils of curves, I, Manus. Math., 84 (1994), 225-244. MR 1291119 (95h:14006)
  • 12. S.-L. Tan: The minimal number of singular fibers of a semistable curve over $ \mathbb{P}^1$, J. Algebraic Geom., 4 (1995), 591-596. MR 1325793 (96e:14038)
  • 13. S.-L. Tan: On the base changes of pencils of curves. II, Math. Z., 222 (1996), 655-676. MR 1406272 (98b:14004)
  • 14. S.-L. Tan: On the slopes of the moduli spaces of curves, Intern. J. of Math., 9 (1998), 119-127. MR 1612259 (99k:14042)
  • 15. S.-L. Tan: Chern numbers of a singular fiber, modular invariants and isotrivial families of curves, Acta Math. Viet., 35 (2010), no. 1, 159-172. MR 2642167 (2011g:14069)
  • 16. S.-L. Tan, Y.-P. Tu, and A.-G. Zamora: On complex surfaces with $ 5$ or $ 6$ semistable singular fibers over $ \mathbb{P}^1$, Math. Zeit., 249 (2005), 427-438. MR 2115452 (2006f:14008)
  • 17. K. Uematsu: Numerical classification of singular fibers in genus $ 3$ pencils, J. Math. Kyoto Univ. 39-4 (1999), 763-782. MR 1740203 (2001c:14014)
  • 18. G. Xiao: On the stable reduction of pencils of curves, Math. Z., 203 (1990), 379-389. MR 1038707 (91e:14022)
  • 19. G. Xiao: The fibrations of algbraic surfaces, Shanghai Scientific & Technical Publishers, 1992 (in Chinese).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14D06, 14C21, 14H10

Retrieve articles in all journals with MSC (2010): 14D06, 14C21, 14H10


Additional Information

Jun Lu
Affiliation: Department of Mathematics, East China Normal University, Dongchuan RD 500, Shanghai 200241, People’s Republic of China
Email: jlu@math.ecnu.edu.cn

Sheng-Li Tan
Affiliation: Department of Mathematics, East China Normal University, Dongchuan RD 500, Shanghai 200241, People’s Republic of China
Email: sltan@math.ecnu.edu.cn

DOI: http://dx.doi.org/10.1090/S0002-9947-2012-05625-X
PII: S 0002-9947(2012)05625-X
Keywords: Chern number, singular fiber, modular invariant, isotrivial, classification.
Received by editor(s): March 7, 2010
Received by editor(s) in revised form: March 19, 2011
Published electronically: December 3, 2012
Additional Notes: This work was supported by NSFC, the Science Foundations of the Education Ministry of China and the Foundation of Scientific Program of Shanghai.
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.